Alert archive / South Carolina / Flash Flood Warnings in 2015

Flash Flood Warning 7, NWS Wilmington, NC

October 4, 20155 counties in South Carolina

NWS Wilmington, NC issued this flash flood warning at Oct 4, 2015, 6:14 PM EDT for 5 counties in South Carolina. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 4, 2015, 6:14 PM EDT (22:14 UTC)
Expired
Oct 5, 2015, 12:15 AM EDT
In force
6 hr
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Flood severity
None

Counties Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 113 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 4, 6:30 PM EDTFLASH FLOOD4 Ne Timmonsville, SCPELICAN LANE WASHED OUT NEAR LAKE OAKDALE DRIVE
Oct 4, 6:40 PM EDTFLASH FLOODKingstree, SCREPORT OF SEVERAL STREETS FLOODED AROUND THE CITY OF KINGSTREE...INCLUDING MAIN ST.
Oct 4, 7:44 PM EDTFLOODAynor, SC1-2 FEET OF WATER COVERING BUD GRAHAM ROAD
Oct 4, 7:44 PM EDTFLASH FLOODAynor, SC1-2 FEET OF WATER COVERING BUD GRAHAM ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 448 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
448 m²/s²
0-3 km storm-relative helicity
549 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WGUS52 KILM 042214
FFWILM
SCC041-043-051-067-089-050415-
/O.NEW.KILM.FF.W.0007.151004T2214Z-151005T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
614 PM EDT SUN OCT 4 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  WILLIAMSBURG COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  GEORGETOWN COUNTY IN NORTHEASTERN SOUTH CAROLINA...

* UNTIL 1215 AM EDT MONDAY

* AT 612 PM EDT...HISTORIC AND POTENTIALLY DEADLY FLOODING CONTINUES 
  ACROSS PORTIONS OF NORTHEASTERN SOUTH CAROLINA. MANY LOCATIONS 
  WITHIN THE WARNING HAVE RECEIVED RAINFALL AMOUNTS BETWEEN 10 AND 
  20 INCHES DURING THE PAST FEW DAYS WITH A SOME AREAS EXCEEDING 20 
  INCHES. ALTHOUGH RAINFALL HAS DECREASED RECENTLY ADDITIONAL HEAVY 
  RAIN IS EXPECTED TO DEVELOP IN THIS REGION LATER THIS EVENING AND 
  OVERNIGHT WITH ADDITIONAL RAINFALL AMOUNTS OF 3 TO 6 INCHES 
  POSSIBLE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FLORENCE...MYRTLE BEACH...CONWAY...NORTH MYRTLE BEACH...
  GEORGETOWN...MARION...LAKE CITY...DEBORDIEU COLONY...MULLINS...
  SURFSIDE BEACH...KINGSTREE...PAWLEYS ISLAND...NORTH MYRTLE BEACH
  AIRPORT...SOCASTEE...LITTLE RIVER...YAWKEY SOUTH ISLAND...MYRTLE
  BEACH AIRPORT...RED HILL...LITTLE RIVER ENTRANCE AND MURRELLS
  INLET.

WIDESPREAD ROAD CLOSURES AND WASHOUTS HAVE BEEN REPORTED ACROSS THE 
WARNING AREA WITH ADDITIONAL CLOSURES ANTICIPATED. THIS REMAINS A 
VERY DANGEROUS SITUATION AND RESIDENTS ARE URGED TO REMAIN INDOORS 
WHERE IT IS SAFE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901 WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3325 7948 3332 7974 3350 7996 3350 8010
      3372 7998 3377 8000 3382 7991 3388 7988
      3388 7994 3394 7997 3400 7990 3409 8007
      3425 7981 3426 7974 3416 7891 3385 7854
      3378 7876 3357 7903 3314 7923 3312 7927

$$

III
3 follow-up statements
423 
WGUS72 KILM 042339
FFSILM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
739 PM EDT SUN OCT 4 2015

SCC041-043-051-067-089-050415-
/O.CON.KILM.FF.W.0007.000000T0000Z-151005T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HORRY SC-MARION SC-WILLIAMSBURG SC-FLORENCE SC-GEORGETOWN SC-
739 PM EDT SUN OCT 4 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT MONDAY
FOR HORRY...MARION...WILLIAMSBURG...FLORENCE AND GEORGETOWN
COUNTIES...

AT 738 PM EDT...AT 726 PM EDT...MODERATE RAIN HAS STARTED DEVELOPING 
WITHIN THE WARNING AREA AND AN EXPANDING AREA OF MODERATE TO HEAVY 
SHOWERS HAS BEEN DEVELOPING OFF THE SOUTH CAROLINA COAST. THE 
OFFSHORE ACTIVITY WILL CONTINUE EXPANDING AS IT SLOWLY MOVES ONSHORE 
THIS EVENING AND OVERNIGHT...MERGING WITH CURRENTLY DEVELOPING 
SHOWERS. AN ADDITIONAL 3 TO 6 INCHES OF RAIN IS POSSIBLE 
TONIGHT...ON TOP OF THE 10 TO 20 INCHES OF RAIN THAT HAS FALLEN OVER 
SOME PLACES IN THE PAST FEW DAYS. 

HISTORIC AND DEADLY FLOODING WILL PERSIST OVERNIGHT AND INTO MONDAY. 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
FLORENCE...MYRTLE BEACH...CONWAY...NORTH MYRTLE 
BEACH...GEORGETOWN... MARION...LAKE CITY...DEBORDIEU 
COLONY...MULLINS...SURFSIDE BEACH... KINGSTREE...PAWLEYS 
ISLAND...NORTH MYRTLE BEACH AIRPORT...SOCASTEE... LITTLE 
RIVER...YAWKEY SOUTH ISLAND...MYRTLE BEACH AIRPORT...RED 
HILL...LITTLE RIVER ENTRANCE AND MURRELLS INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3325 7948 3332 7974 3350 7996 3350 8010
      3372 7998 3377 8000 3382 7991 3388 7988
      3388 7994 3394 7997 3400 7990 3409 8007
      3425 7981 3426 7974 3416 7891 3385 7854
      3378 7876 3357 7903 3314 7923 3312 7927

$$

III
227 
WGUS72 KILM 050147
FFSILM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
947 PM EDT SUN OCT 4 2015

SCC041-043-051-067-089-050415-
/O.CON.KILM.FF.W.0007.000000T0000Z-151005T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HORRY SC-MARION SC-WILLIAMSBURG SC-FLORENCE SC-GEORGETOWN SC-
947 PM EDT SUN OCT 4 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT MONDAY
FOR HORRY...MARION...WILLIAMSBURG...FLORENCE AND GEORGETOWN
COUNTIES...

AT 946 PM EDT...MODERATE TO OCCASIONALLY HEAVY RAIN WILL CONTINUE TO 
SPREAD OVER PARTS OF THE WARNING AREA WITHIN THE NEXT HOUR. THE 
HEAVIEST ACTIVITY IS ON TRACK TO MOVE ACROSS PORTIONS OF GEORGETOWN 
AND WILLIAMSBURG COUNTIES DURING THE NEXT FEW HOURS. THESE AREAS 
HAVE ALREADY RECEIVED 15 TO 20 INCHES OF RAIN AND WIDESPREAD 
HISTORIC FLOODING HAS BEEN REPORTED ALL DAY. ADDITIONAL RAINFALL 
AMOUNTS OF 2 TO 4 INCHES WITH ISOLATED AMOUNT OF 6 INCHES ARE 
EXPECTED OVERNIGHT WHICH WILL ONLY WORSEN THE ALREADY CATASTROPHIC 
FLOODING. 

DANGEROUS AND POTENTIALLY DEADLY CONDITIONS WILL CONTINUE WITHIN THE 
WARNED AREAS OVERNIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS 
HARDER TO RECOGNIZE THE DANGERS OF FLOODING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FLORENCE...MYRTLE BEACH...CONWAY...NORTH MYRTLE BEACH...GEORGETOWN...
MARION...LAKE CITY...DEBORDIEU COLONY...MULLINS...SURFSIDE BEACH...
KINGSTREE...PAWLEYS ISLAND...NORTH MYRTLE BEACH AIRPORT...SOCASTEE...
LITTLE RIVER...YAWKEY SOUTH ISLAND...MYRTLE BEACH AIRPORT...RED
HILL...LITTLE RIVER ENTRANCE AND MURRELLS INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3325 7948 3332 7974 3350 7996 3350 8010
      3372 7998 3377 8000 3382 7991 3388 7988
      3388 7994 3394 7997 3400 7990 3409 8007
      3425 7981 3426 7974 3416 7891 3385 7854
      3378 7876 3357 7903 3314 7923 3312 7927

$$

III
091 
WGUS72 KILM 050259
FFSILM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1059 PM EDT SUN OCT 4 2015

SCC041-043-051-067-089-050415-
/O.CON.KILM.FF.W.0007.000000T0000Z-151005T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HORRY SC-MARION SC-WILLIAMSBURG SC-FLORENCE SC-GEORGETOWN SC-
1059 PM EDT SUN OCT 4 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT MONDAY
FOR HORRY...MARION...WILLIAMSBURG...FLORENCE AND GEORGETOWN
COUNTIES...

AT 1059 PM EDT...A LARGE AREA OF MODERATE TO HEAVY RAIN JUST OFF THE 
GEORGETOWN AND HORRY COUNTY COAST IS POISED TO MOVE ONSHORE DURING 
THE NEXT FEW HOURS. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR ARE 
OCCURRING WITHIN THE HEAVIEST ACTIVITY. HISTORIC AND CATASTROPHIC 
FLOODING OCCURRING ACROSS THE AREA WILL CONTINUE WITH DANGEROUS AND 
POTENTIALLY LIFE THREATENING FLOODING EXPECTED TO CONTINUE AS 
MODERATE TO HEAVY RAIN MOVES BACK OVER THE AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FLORENCE...MYRTLE BEACH...CONWAY...NORTH MYRTLE BEACH...GEORGETOWN...
MARION...LAKE CITY...DEBORDIEU COLONY...MULLINS...SURFSIDE BEACH...
KINGSTREE...PAWLEYS ISLAND...NORTH MYRTLE BEACH AIRPORT...SOCASTEE...
LITTLE RIVER...YAWKEY SOUTH ISLAND...MYRTLE BEACH AIRPORT...RED
HILL...LITTLE RIVER ENTRANCE AND MURRELLS INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3325 7948 3332 7974 3350 7996 3350 8010
      3372 7998 3377 8000 3382 7991 3388 7988
      3388 7994 3394 7997 3400 7990 3409 8007
      3425 7981 3426 7974 3416 7891 3385 7854
      3378 7876 3357 7903 3314 7923 3312 7927

$$

III

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 5:42 PM EDT, 32 minutes earlier.

Area forecast discussion, Oct 4, 5:42 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
542 PM EDT SUN OCT 4 2015

.SYNOPSIS...
LIFE THREATENING FLOODING IS EXPECTED TO LAST INTO MONDAY. DRY AIR
WILL MOVE IN ON TUESDAY. DRY AND SEASONABLE WEATHER WILL THEN LAST
FOR THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 330 PM SUNDAY... WE EXPECT DESTRUCTIVE FLOODING TO CONTINUE
THROUGH THE NEAR TERM.

THE UPPER LOW CENTERED OVER NORTHERN FLORIDA WILL DRIFT EAST AND
OFFSHORE AS A NEARLY STATIONARY FRONT/CONVERGENT BOUNDARY REMAINS
ANCHORED ALONG OR NEAR THE COAST NORTH OF CAPE FEAR. AN ASSOCIATED
STRONG FRONTAL WAVE OFF THE COAST OF SOUTH CAROLINA WILL DRIFT NE AS
THE DEEP MOISTURE TAP OVER THE ATLANTIC PIVOTS AROUND THE UPPER LOW.
THIS WILL FORCE THE PRESENT EXTENSIVE AREA OF HEAVY RAIN AND
EMBEDDED THUNDERSTORMS TO SLOWLY SHIFT IN ORIENTATION OVERNIGHT WITH
THE FOCUS OF HIGHEST QPF VALUES BECOMING MORE CONCENTRATED OVER THE
COASTAL COUNTIES FROM THE CAPE FEAR REGION AND SOUTHWARDS.
GEORGETOWN COUNTY WILL BE THE HARDEST HIT UNDER THIS SCENARIO...WITH
ANOTHER 6 INCHES PLUS ON TAP FOR THAT AREA. OUR VERY NORTHERN TIER
OF NC COUNTIES WILL FARE THE BEST...WITH STORM TOTALS OVERNIGHT MORE
IN THE ONE INCH RANGE.

GIVEN THE ABOVE...THE ONGOING HISTORIC AND VERY DANGEROUS FLOODING
EVENT IS EXPECTED TO CONTINUE WELL PAST THE NEAR TERM. THE FLASH
FLOOD WATCH WILL REMAIN IN EFFECT THROUGH THE PERIOD.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 300 PM SUNDAY...EXCEPTIONAL FLOOD EVENT SLATED TO CONTINUE
FOR AT LEAST PART OF THE AREA AND PART OF THE DAY MONDAY. SECTIONS
MOST LIKELY TO BE STILL BEING HIT HARD ARE THE CAPE FEAR COASTAL
REGION AND HORRY COUNTY. THE PRECIP GRADIENT WILL BE SHARP ON ITS
NORTH AND WEST SIDE AND ITS TEMPTING TO LOWER THE FLASH FLOOD
WATCH OVER FAR INLAND ZONES. HOWEVER DUE TO THE INTENSITY OF THE
RAINFALL AND THE POSSIBILITY OF A SMALL NW SHIFT OF NOTORIOUSLY
POORLY MODELED CUTOFF UPPER LOW DRIVING THIS EVENT WILL OPT TO NOT
DO SO AT THIS TIME. THOUGH THE LESS SOUTHERN SUPPRESSED WRF
PREFERRED WITH RESPECT TO QPF LEANED ON THE STRONGER WINDS OF THE
GFS. THIS UPPER LOW HAS AN IMPRESSIVE COLD POOL AND THE SURFACE
CYCLOGENESIS SHOULD BE STRONGER THAN WHAT THE WRF SHOWS. THERE WAS
SOME CONCERN FROM NEIGHBORING WFO'S THAT STABILITY EFFECTS MAY
INHIBIT MIXING SO HAVE NOT GONE AS HIGH AS RAW GFS...WHICH GIVEN
THE CRAZY ANTECEDENT RAINFALL TOTALS MAY NECESSITATE ANOTHER
IMPACT BASED WIND ADVISORY. AS THIS SYSTEM SWEEPS OFFSHORE MONDAY
NIGHT INTO TUESDAY SOME COOLER AND DRIER AIR WILL PUSH IN FROM THE
NORTH AND WEST. VERY LIGHT WRAPAROUND RAIN COULD LINGER ALONG THE
COAST, MAINLY NC.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 330 PM SUNDAY...WE WILL SEE MUCH IMPROVED AND VERY
PLEASANT CONDITIONS RETURN FOR THE LONG TERM. A DEEP DRY AIRMASS
WILL MOVE ACROSS THE EASTERN CAROLINAS AS HIGH PRESSURE BUILDS IN
FROM THE NORTH AND THE UPPER LOW RESPONSIBLE FOR MUCH OF OUR WET
WEATHER EJECTS OFF TO THE NORTHEAST. TEMPERATURES WILL REMAIN
SEASONAL THROUGH THE LONG TERM ALTHOUGH WE WILL SEE A GRADUAL
WARM-UP...WITH MAXIMUM TEMPERATURES INCREASING FROM THE MID 70S ON
WEDNESDAY TO THE UPPER 70S BY SUNDAY. A WEAK COLD FRONT MAY STALL
OVER THE AREA NEXT WEEKEND.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 18Z...TREMENDOUS CONVERGENCE OVER THE SOUTHERN TERMINALS IS
RESULTING IN PERSISTENT RAINFALL WITH ISOLATED EMBEDDED
THUNDERSTORMS MAINLY KCRE/KMYR. THIS CONVERGENCE AREA WILL SHIFT
NORTH AND BY LATE AFTERNOON BE AFFECTING KILM TO NEAR KLBT TO NEAR
KFLO. HAVE SEEN SOME DECREASE IN AREAL COVERAGE OF HEAVIEST
RAINFALL. WILL TREND TO LIGHT TO MODERATE RAINFALL BY LATE
AFTERNOON AND EVENING. REGARDLESS...IFR/LIFR IS VERY LIKELY AT ALL
TERMINALS THROUGH THIS TAF VALID PERIOD WITH NE WINDS GUSTING TO
20-25 KT.

EXTENDED OUTLOOK...EXPECT RAIN...SOMETIMES HEAVY...WITH MVFR/TEMPO
IFR POSSIBLY INTO TUESDAY WITH CLEARING TUESDAY NIGHT INTO
WEDNESDAY. VFR THURSDAY AND FRIDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM SUNDAY... VERY HAZARDOUS MARINE CONDITIONS WILL
CONTINUE THROUGH THE NEAR TERM AND WE WILL KEEP THE GALE WARNING
FOR OUR NC WATERS IN EFFECT THROUGH THIS EVENING...WITH A SMALL
CRAFT ADVISORY FOR OUR SC WATERS IN EFFECT THROUGH THE OVERNIGHT
PERIOD AND BEYOND. LATEST OBS SHOW EASTERLY WINDS OF 20 TO 30 KT
WITH GUSTS TO 40 KT AND SEAS OF 6 TO 10 FT. EXPECT LITTLE CHANGE
TO THESE CONDITIONS THROUGH THE OVERNIGHT PERIOD. HIGHER
WINDS...UP TO AROUND 50 KT...HAVE BEEN RECORDED UNDER STRONG
SHOWERS. COASTAL INTERESTS SHOULD ALSO NOTE THAT A COASTAL FLOOD
WARNING IS NOW IN EFFECT FOR HIGH OCEAN RUN-UP DURING HIGH TIDE
TODAY.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 300 PM SUNDAY... SMALL CRAFT ADVISORY TO CONTINUE THROUGH
MUCH OF THE PERIOD. GALES ARE TOUGHER TO FIGURE OUT AS MODELS NOT
IN AGREEMENT WITH THE LOCATION OF THE MAX LOW LEVEL/925MB WIND
FIELDS AND THE SURFACE WINDS THAT RESULT. OPTED A BIT TOWARDS THE
STRONGER MODEL AS COLD UPPER LOW MOVING OVER THE AREA COULD FAVOR
MARINE INSTABILITY. GALE FORCE GUSTS AT LEAST SEEM LIKELY AND A
GALE WARNING MAY NEED TO BE ISSUED ON A SHORT FUSED BASIS.
IMPROVEMENT TUESDAY WILL BE GRADUAL BOTH WITH RESPECT TO WIND AND
WAVES, THOUGH AS ALWAYS THE LATTER WILL BE SLOWER TO ABATE. THUS,
ADVISORY LIKELY TO ROUND OUT THE PERIOD.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 330 PM SUNDAY...EXPECT GRADUALLY IMPROVING CONDITIONS AS
HIGH PRESSURE BUILDS IN FROM THE NORTH. THE PERIOD WILL START WITH
NE WINDS OF 10 TO 15 KT...GUSTING TO 20 KT...WITH SEAS IN THE 3
TO 5 FT RANGE. EXPECT DECREASING WINDS THROUGH FRIDAY WITH SEAS
DROPPING TO AROUND 2 FT BY THE END OF THE LONG TERM.

&&

.TIDES/COASTAL FLOODING...
AS OF 530 PM SUNDAY...A COASTAL FLOOD WARNING CONTINUES ON THE
LOWER CAPE FEAR RIVER THROUGH 6 PM. COASTAL FLOOD WARNINGS FOR THE
BEACHES HAS EXPIRED. ANOTHER ROUND OF COASTAL FLOODING IS LIKELY
LATE TONIGHT WITH THE HIGH TIDE...AROUND 2 AM AT THE BEACHES AND 4
AM ALONG THE LOWER CAPE FEAR RIVER.

EXPECT THE TIDES WILL CONTINUE TO RUN A FOOT OR TWO ABOVE NORMAL
FOR THE NEXT FEW HIGH TIDE CYCLES. WE EXPECT HIGH WATER RUN-UP AND
SEVERE BEACH EROSION.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR SCZ017-023-024-
     032-033-039-053>056.
     WIND ADVISORY UNTIL 6 AM EDT MONDAY FOR SCZ017-023-024-032-033-
     039-053>056.
     HIGH RIP CURRENT RISK THROUGH MONDAY EVENING FOR SCZ054-056.
NC...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR NCZ087-096-099-
     105>110.
     WIND ADVISORY UNTIL 6 AM EDT MONDAY FOR NCZ087-096-099-105>110.
     HIGH RIP CURRENT RISK THROUGH MONDAY EVENING FOR NCZ106-108-
     110.
     COASTAL FLOOD WARNING UNTIL 6 PM EDT THIS EVENING FOR NCZ107.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR AMZ254-256.
     GALE WARNING UNTIL 8 PM EDT MONDAY FOR AMZ250-252.

&&

NEAR TERM...REK
SHORT TERM...MBB
LONG TERM...REK
AVIATION...MRR
TIDES/COASTAL FLOODING...REK
Hazardous weather outlook, Oct 4, 5:23 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
523 PM EDT SUN OCT 4 2015

NCZ107-052130-
INLAND NEW HANOVER-
523 PM EDT SUN OCT 4 2015

...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

MODERATE TO MAJOR FLOODING ON MOST OF THE RIVERS THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

NCZ106-108-110-SCZ054-056-052130-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
523 PM EDT SUN OCT 4 2015

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   FLASH FLOOD WATCH.

MODERATE TO MAJOR FLOODING ON MOST OF THE RIVERS THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-052130-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
523 PM EDT SUN OCT 4 2015

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

MODERATE TO MAJOR FLOODING ON MOST OF THE RIVERS THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

AMZ254-256-052130-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
523 PM EDT SUN OCT 4 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

AMZ250-252-052130-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
523 PM EDT SUN OCT 4 2015

...GALE WARNING IN EFFECT UNTIL 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

27

In the hours before

Local storm report, Oct 4, 5:15 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
515 PM EDT SUN OCT 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      6 SSE AYNOR             33.92N  79.15W
10/04/2015                   HORRY              SC   AMATEUR RADIO

            ROAD IS CLOSED DUE TO FLOODING AT HWY 501 AND STATE
            ROAD 22. PART OF THE ROAD HAS BEEN WASHED OUT.

&&

EVENT NUMBER ILM1500398

LACORTE
Local storm report, Oct 4, 5:18 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
518 PM EDT SUN OCT 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FLASH FLOOD      2 ESE BOILING SPRING LA 34.02N  78.03W
10/04/2015                   BRUNSWICK          NC   COUNTY OFFICIAL

            ROAD CLOSED HIGHWAY 133/RIVER ROAD AND FIFTY LAKES
            DRIVE

&&

EVENT NUMBER ILM1500399

ROSS
Local storm report, Oct 4, 5:34 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
534 PM EDT SUN OCT 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      PAMPLICO                34.00N  79.57W
10/04/2015                   FLORENCE           SC   EMERGENCY MNGR

            ROAD COLLAPSED AS PERSON WAS ATTEMPTING TO RETRIEVE HIS
            VEHICLE FROM A FLOODED AREA AND WAS SWEPT AWAY BY WATER.
            HE WAS RESCUED BY THE SHERIFF DEPARTMENT.

&&

EVENT NUMBER ILM1500400

LACORTE
Local storm report, Oct 4, 5:55 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
555 PM EDT SUN OCT 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLOOD            SEAGATE                 34.20N  77.85W
10/04/2015                   NEW HANOVER        NC   PUBLIC

            WATER ENTERING HOME ON OAK BLUFF LN.

&&

EVENT NUMBER ILM1500401

ROSS
Local storm report, Oct 4, 6:03 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
603 PM EDT SUN OCT 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     FLOOD            1 NNE WRIGHTSBORO       34.29N  77.92W
10/04/2015                   NEW HANOVER        NC   AMATEUR RADIO

            FLOODING OF STREETS AND YARDS CASTLE HAYNE ROAD NEAR
            WRIGHTSBORO ELEMENTARY

&&

EVENT NUMBER ILM1500402

ROSS
Local storm report, Oct 4, 6:10 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
610 PM EDT SUN OCT 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      5 N CONWAY              33.91N  79.06W
10/04/2015                   HORRY              SC   NWS EMPLOYEE

            WATER ABOUT 1.5 FEET DEEP

&&

EVENT NUMBER ILM1500403

ROSS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 2:12 AM EDTFlash Flood WarningILMGeorgetown, Williamsburg16 hr
Oct 4, 3:11 AM EDTCoastal Flood AdvisoryILMGeorgetown, Horry6 hr
Oct 4, 9:30 AM EDTCoastal Flood WarningILMGeorgetown, Horry9 hr
Oct 4, 9:39 AM EDTFlash Flood WarningILMFlorence, Horry, Marion9 hr
Oct 4, 1:12 PM EDTFlash Flood WarningILMHorry6 hr
Oct 4, 3:33 PM EDTAreal Flood WarningILMDarlington, Dillon, Florence, Marion, Marlboro3 hr
Oct 4, 6:00 PM EDTFlash Flood WarningILMDarlington, Dillon, Florence, Horry, Marion, Marlboro6 hr
Oct 4, 6:50 PM EDTCoastal Flood AdvisoryILMGeorgetown, Horry11 hr

Nearby

Flash Flood Warnings in South Carolina, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.